Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 1, NWS Pocatello, ID

January 15, 2006

NWS Pocatello, ID issued this wind advisory at Jan 15, 2006, 9:56 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 9:56 AM MST (16:56 UTC)
Expired
Jan 15, 2006, 2:00 PM MST
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 151656
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
956 AM MST SUN JAN 15 2006

IDZ017-021-152100-
/O.NEW.KPIH.WI.Y.0001.060115T1656Z-060115T2100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
956 AM MST SUN JAN 15 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

ALONG INTERSTATE 84 AND 86 BETWEEN BURLEY AND POCATELLO WINDS WILL
BE FROM THE WEST AT 30 TO 40 MPH UNTIL 200 PM MST. BY 200 PM MST
WINDS WILL DECREASE TO 15 TO 25 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 152103
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MST SUN JAN 15 2006

IDZ017-021-152215-
/O.EXP.KPIH.WI.Y.0001.000000T0000Z-060115T2100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
203 PM MST SUN JAN 15 2006

...WIND ADVISORY HAS EXPIRED...

AT 200 PM MST WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE
PLAIN WERE FROM THE WEST AT 20 TO 30 MPH AND CONTINUING TO
DECREASE. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 15, 2:45 AM MST, 7 hours 11 minutes earlier.

Area forecast discussion, Jan 15, 2:45 AM MST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
245 AM MST SUN JAN 15 2006

SHORT TERM...SUNDAY THRU TUE NIGHT...SFC COLD FRONT IS IN THE MAGIC
VALLEY EARLY THIS MORNING ...AND CONTINUING TO MOVE EAST. STILL
LOOKS LIKE IT WILL PASS THRU THE CWA INTO WY BY MID MORNING. STRONG
WINDS IN THE ERN MAGIC VALLEY AND SNAKE RIVER PLAIN STILL A GOOD
BET.  GFS MOS TAKING A MORE CONSERVATIVE STANCE THAN THE ETA
MOS...BUT PREVIOUS EVENTS HAVE FAVORED THE STRONGER ETA NUMBERS.
WILL KEEP WINDS JUST BELOW ADVISORY CRITERA...OR JUST BELOW THE ETA
MOS NUMBERS.  LOW LEVEL FEATURES ARE FAVORABLE...BUT NOT MUCH
SUPPORT FROM UPPER WINDS. SFC WINDS SHOULD PEAK LATE MORNING TO MID
AFTN.

TEMPS WARMED DURING THE EVENING HOURS...AND SOME OF THE SNOW IN THE
VALLEYS MIXED WITH RAIN. RADAR STILL SHOWING PRECIP MOVING IN FROM
SW ID EARLY THIS MORNING...BUT THE COVERAGE SHOULD DECREASE WITH
FRONTAL PASSAGE. THE ERN HIGHLANDS WILL CONTINUE WITH FAIRLY
WIDESPREAD SNOW THRU THE DAY...WITH SEVERAL INCHES OF SNOW
ACCUMULATION POSSIBLE AT THE HIGHER ELEVATIONS.

THERE ARE INDICATIONS OF A SNAKE PLAIN CONVERGENCE ZONE DEVELOPING
LATER THIS MORNING BEHIND THE FRONT. ETA H7 WINDS TURN TO THE NW BY
18Z...WHICH SHOULD RESULT IN NW FLOW OUT OF THE VALLEYS THAT DRAIN
INTO THE NRN SNAKE RIVER PLAIN. THIS...COMBINED THE STRONG W TO SW
WINDS BEHIND THE FRONT SHOULD LEAD TO THE SPCZ. EXPECT A COUPLE OF
HRS OF SNOW OVER THE UPPER AND LOWER SNAKE RIVER PLAIN AS THE SPCZ
MOVES SOUTH. PRECIP SHOULD DIMINISH TONIGHT TO MTN SNOW SHOWERS
...MAINLY IN THE EAST. UPPER RIDGING ON MONDAY SHOULD RESULT IN A
DRY DAY...BUT QUITE A BIT COLDER. MAY SEE ISOLD SNOW SHOWERS IN THE
MTNS ON MON.

MSTR BEGINS TO SPILL OVER THE RIDGE MON NITE WITH SNOW DEVELOPING
MAINLY IN THE CEN MTNS AND ERN HIGLANDS. WARM ADV SNOW MOVES OVER
MUCH OF THE CWA ON TUE...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN
THE MTNS. THE SNAKE RIVER PLAIN MAY ALSO PICK UP A FEW INCHES BEFORE
THIS EVENT ENDS.  HEDGES

LONG TERM...WED THROUGH SUN NIGHT.  500MB 5-WAVE CHARTS INDICATE
UPPER LEVEL TROUGH LINGERING OVER STATE THROUGH WED NIGHT..THEN ON
THU THE JET STREAM SPLITS INTO ITS TWO BRANCHES.  THIS LEAVES
EASTERN IDAHO IN BETWEEN THE TWO STREAMS OF ENERGY...WITH STORM
TRACKS OVER THE SOUTHERN TIER OF THE U.S. AND CENTRAL CANADA.  SO
THINGS BEGIN TO DRY OUT BY THU NIGHT AS NORTHWESTERLY UPPER LEVEL
FLOW SETTLES OVER THE PAC NORTHWEST.  BY SAT...WEAK UPPER LEVEL
RIDGING IN THE LONGWAVE PATTERN INDICATES EVEN LOWER POP THREAT FOR
THE TAIL END OF THE FORECAST.  ECMWF AND GFS/LR ARE IN GOOD
AGREEMENT THROUGH THU NIGHT WITH THIS SCENARIO...THEN GFS/LR HAS
DEEPER UPPER LEVEL LOW DIGGING SLOWLY INTO THE CALIFORNIA COAST
COMPARED TO THE LOW AMPLITUDE FASTER OPEN WAVE OF THE EUROPEAN
GUIDANCE.  SO HAVE NOT REDUCED POPS TO ZERO.  MESSICK

AVIATION...SECOND WAVE OF RAIN/SNOW STILL EXPECTED...ALTHOUGH RADAR
INDICATES PROGRESS IS SLOW.  WILL DELAY ONSET OF IFR BY A COUPLE
MORE HOURS.  STILL EXPECTING MODERATE TO STRONG POST-FRONTAL
WESTERLY WINDS STARTING SOMETIME IN THE LATE MORNING.  WINDS NOT
REALLY EXPECTED TO SUBSIDE MUCH...AND LOW LEVEL MOISTURE MAY NOT
ALLOW MUCH IMPROVEMENT IN CEILING/VSBY UNTIL LATE TONIGHT. GOOD
CONVERGENCE POSSIBLE TONIGHT AS WELL WITH NORTH TO NORTHWEST WINDS
AT 700MB AND MODERATE SOUTHWESTERLY BOUNDARY LAYER WINDS...WHICH
ADDS TO THE UNLIKELIHOOD OF ANY CLEARING.  IN FACT...LOCALLY HEAVY
SNOWFALL IS POSSIBLE SOMEWHERE IN THE SNAKE RIVER PLAIN.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jan 15, 6:05 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
605 AM MST SUN JAN 15 2006

IDZ017>025-031-032-161300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND
LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
605 AM MST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS CAN BE EXPECTED TO CONTINUE OVER THE MOUNTAINS TODAY
...WITH A FEW MORE INCHES OF ACCUMULATION. OVER THE SNAKE RIVER
PLAIN...1 TO 3 INCHES OF SNOW CAN BE EXPECTED LATER THIS MORNING AND
AFTERNOON...ALONG WITH STRONG SOUTHWEST WINDS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

ANOTHER PACIFIC STORM SYSTEM IS DUE LATE MONDAY NIGHT THROUGH
WEDNESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN THE
MOUNTAINS.  A FEW INCHES OF SNOW IS ALSO POSSIBLE IN THE SNAKE RIVER
PLAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:43 PM MSTWinter Storm WatchPIH24 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.